Alert archive / Missouri / Wind Advisories in 2010
Wind Advisory 5, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Oct 25, 2010, 11:08 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 11 counties in Missouri. It took effect at Oct 25, 2010, 2:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2010, 11:08 AM CDT (16:08 UTC)
- In effect from
- Oct 25, 2010, 2:00 PM CDT
- Expired
- Oct 25, 2010, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, Vernon County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345 WWUS73 KSGF 251608 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1108 AM CDT MON OCT 25 2010 ...STRONG AND GUSTY WINDS EXPECTED THIS AFTERNOON AND EARLY THIS EVENING... .AN INTENSE LOW PRESSURE SYSTEM WILL CONTINUE TO STRENGTHEN ACROSS THE HIGH PLAINS TODAY. THIS WILL RESULT IN A CONTINUED INCREASE IN SOUTHERLY WINDS ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI INTO THIS EVENING. WINDS GUSTS WILL ALSO INCREASE THIS AFTERNOON AS TEMPERATURES WARM INTO THE 70S. SUSTAINED SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE LIKELY FROM MID AFTERNOON INTO EARLY THIS EVENING. BRISK AND GUSTY WINDS WILL THEN CONTINUE INTO TONIGHT AS A COLD FRONT PASSES THROUGH THE REGION. KSZ073-097-101-MOZ066-077>079-088>090-093-094-101-102-260100- /O.NEW.KSGF.WI.Y.0005.101025T1900Z-101026T0100Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-CEDAR-POLK-JASPER-DADE- GREENE-NEWTON-LAWRENCE-MCDONALD-BARRY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON... PINEVILLE...MONETT...CASSVILLE 1108 AM CDT MON OCT 25 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * TIMING AND AREAS AFFECTED...AREAS ALONG AND WEST OF A NEVADA TO SPRINGFIELD TO CASSVILLE MISSOURI LINE FROM MID AFTERNOON INTO EARLY THIS EVENING. * WINDS...SUSTAINED SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED FROM MID AFTERNOON INTO EARLY THIS EVENING. BRISK AND GUSTY WINDS WILL THEN CONTINUE OVERNIGHT AS A COLD FRONT MOVES THROUGH THE REGION. * IMPACTS...THE STRONG AND GUSTY SOUTH WINDS WILL MAKE TRAVEL DIFFICULT ON EAST WEST ORIENTATED HIGHWAYS INCLUDING INTERSTATE 44...HIGHWAY 60 AND HIGHWAY 54. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHAUMANN
2 follow-up statements
137 WWUS73 KSGF 252016 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 316 PM CDT MON OCT 25 2010 ...STRONG AND GUSTY WINDS CONTINUING THIS AFTERNOON AND EARLY THIS EVENING... .AN INTENSE LOW PRESSURE SYSTEM WILL CONTINUE TO STRENGTHEN ACROSS THE HIGH PLAINS THIS AFTERNOON. THIS WILL RESULT IN A CONTINUED INCREASE IN SOUTHERLY WINDS ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI INTO EARLY THIS EVENING. WINDS GUSTS WILL ALSO INCREASE THIS AFTERNOON AS TEMPERATURES WARM INTO THE LOWER AND MIDDLE 70S. SUSTAINED SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE LIKELY FROM MID AFTERNOON INTO EARLY THIS EVENING. BRISK AND GUSTY WINDS WILL THEN CONTINUE INTO TONIGHT AS A COLD FRONT PASSES THROUGH THE REGION. KSZ073-097-101-MOZ066-077>079-088>090-093-094-101-102-260100- /O.CON.KSGF.WI.Y.0005.000000T0000Z-101026T0100Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-CEDAR-POLK-JASPER-DADE- GREENE-NEWTON-LAWRENCE-MCDONALD-BARRY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON... PINEVILLE...MONETT...CASSVILLE 316 PM CDT MON OCT 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * SHORT TERM TRENDS...MID AFTERNOON WIND SPEEDS RANGED FROM 20 TO 30 MPH...WITH GUSTS AS HIGH AS 40 MPH. A SLIGHT INCREASE IN SUSTAINED WIND SPEEDS AND WIND GUSTS IS EXPECTED BY LATE AFTERNOON. * TIMING AND AREAS AFFECTED...AREAS ALONG AND WEST OF A NEVADA TO SPRINGFIELD TO CASSVILLE MISSOURI LINE INTO EARLY THIS EVENING. * WINDS...SUSTAINED SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED INTO EARLY THIS EVENING. BRISK AND GUSTY WINDS WILL THEN CONTINUE OVERNIGHT AS A COLD FRONT MOVES THROUGH THE REGION. * IMPACTS...THE STRONG AND GUSTY SOUTH WINDS WILL MAKE TRAVEL DIFFICULT ON EAST WEST ORIENTATED HIGHWAYS INCLUDING INTERSTATE 44...HIGHWAY 60 AND HIGHWAY 54. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHAUMANN
185 WWUS73 KSGF 260052 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 752 PM CDT MON OCT 25 2010 KSZ073-097-101-MOZ066-077>079-088>090-093-094-101-102-260200- /O.EXP.KSGF.WI.Y.0005.000000T0000Z-101026T0100Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-CEDAR-POLK-JASPER-DADE- GREENE-NEWTON-LAWRENCE-MCDONALD-BARRY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON... PINEVILLE...MONETT...CASSVILLE 752 PM CDT MON OCT 25 2010 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. GUSTY SOUTHERLY WINDS OF 15 TO 30 MPH WILL CONTINUE THIS EVENING BUT REMAIN BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY WILL EXPIRE AT 8 PM. WINDS WILL SHIFT TO THE WEST AND NORTHWEST OVERNIGHT AS A COLD FRONT PUSHES ACROSS THE REGION. WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE OVERNIGHT. $$ FOSTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Oct 25, 6:23 AM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Oct 25, 6:23 AM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 623 AM CDT MON OCT 25 2010 ...UPDATE TO AVIATION... .DISCUSSION... PESKY UPPER LOW HAS FINALLY EXISTED TO OUR EAST THIS MORNING...WITH SUBSIDENCE BEHIND IT CLEARING SKIES OUT ACROSS THE REGION. HOWEVER...EXTREMELY POWERFUL STORM SYSTEM IS PUNCHING INTO THE INTERMOUNTAIN WEST AT THIS HOUR...AND WILL BE OUR MAIN WEATHER PLAYER OVER THE NEXT 24 HOURS OR SO. EXPECT THE DAYTIME HOURS TO BE DRY TODAY...WITH STRONG SOUTHWEST SURFACE FLOW USHERING IN NEAR-RECORD HIGH TEMPERATURES. DON'T THINK THAT WE'LL BE BREAKING ANY OF THE TEMP RECORDS IN PLACE (85 AT SGF...83 AT JLN/UNO/VIH)...BUT WILL CERTAINLY BE CLOSE. WILL NEED TO ALSO WATCH SFC WINDS DURING THE DAY TODAY AS THEY GUST INTO THE 30-40 MPH RANGE. REALLY DON'T THINK THAT WE'LL BE GETTING INTO ADVISORY CRITERIA (30 MPH SUSTAINED...GUSTS 45+)...BUT IT'LL BE QUITE WINDY NONETHELESS. 160 KT UPPER JET EXPECTED TO BE ROUNDING THE BASE OF THE UPPER TROUGH BY THIS EVENING...WHICH WILL RESULT IN BEGINNINGS OF BOMB CYCLOGENESIS OVER THE GREAT LAKES REGION. FORTUNATELY FOR THIS NECK OF THE WOODS...WE'LL ONLY BE DEALING WITH A STRENGTHENING OF THE SFC PRESSURE GRADIENT AND SHARPENING OF A STRONG COLD FRONT AS IT SWEEPS ACROSS THE REGION OVERNIGHT TONIGHT. CURRENT ANTICIPATION IS TO SEE THE FRONT BEGIN TO APPROACH THE NORTHWESTERN CWA AROUND 00-03Z...AND BE EAST OF THE FORECAST AREA BY OR SHORTLY AFTER 12Z. WOULD ANTICIPATE SEEING AREA OF RAIN AND EMBEDDED THUNDER ALONG THE LEADING EDGE OF THE FRONT AS IT MOVES THROUGH THE AREA. INSTABILITY PROGGED TO BE QUITE MINIMAL AHEAD OF THE FRONT...BUT EXTREME DYNAMICS OF THE SYSTEM COULD MAKE UP FOR THE LACK OF APPRECIABLE CAPE AT TIMES. IF NOTHING ELSE...VERY STRONG WINDS JUST OFF THE DECK WON'T REQUIRE MUCH TO BE MIXED TO THE SURFACE...AND COULD ACHIEVE 50 KT MARK WITHOUT TOO MUCH TROUBLE. STILL THINK THAT THREAT IS RATHER LIMITED...THOUGH PER SPC DY1 OUTLOOK...CERTAINLY NOT ZERO. FRONT PASSES THROUGH THE AREA BY 12-15Z TUESDAY...WITH RAPIDLY CLEARING SKIES IN ITS WAKE. SFC PRESSURE GRADIENT EXPECTED TO STILL BE PRETTY HEALTHY OVER THE NORTHERN FORECAST AREA. EXPECT TUESDAY TO QUICKLY REMIND US THAT ITS LATE OCTOBER...WITH TEMPS SOME 10-15 DEGREES COOLER THAN ON MONDAY...ALONG WITH A BRISK WESTERLY BREEZE. FOR THE EXTENDED...SWIFT ZONAL FLOW MIDWEEK LOOKS TO GIVE WAY TO NORTHWEST FLOW AS UPPER RIDGING AMPLIFIES OVER THE ROCKIES AND EVENTUALLY TRANSLATES EAST BY THE END OF THE WEEK. DEEP CANADIAN HIGH PRESSURE PROGGED TO DROP OVER THE CWA THURSDAY NIGHT...WHICH SHOULD RESULT IN EXCELLENT RADIATIONAL COOLING CONDITIONS. WITH THAT IN MIND...HAVE TRENDED LOWS DOWN A COUPLE OF DEGREES FROM MODELS THAT EVENING. OTHERWISE...SOME HINTS OF LOW END POPS TOWARD THE WEEKEND WITH POSSIBLE TROUGH PASSAGE AND COLD FROPA...BUT CONFIDENCE IS TOO LOW TO INCLUDE IN THE FORECAST ATTM. BOXELL && .AVIATION... DEALING WITH IFR CONDITIONS AT THE KSGF TERMINAL AT THIS TIME. BELIEVE CONDITIONS WILL BEGIN TO IMPROVE AS CIRRUS MOVES IN FROM THE NORTHWEST. FOG DEPTH ESTIMATED TO BE ABOUT 250 METERS THICK FROM JUST RELEASED RAWINSONDE. EXPECT IT TO BURN OFF QUICKLY AFTER SUNRISE. OTHERWISE EXPECT VFR CONDITIONS FROM MID MORNING THROUGH THE REMAINDER OF THE PERIOD. WINDS WILL BEGIN TO PICK UP BY LATE MORNING WITH GUSTS OVER 20KTS AS THE SURFACE FRONT APPROACHES THE AREA. EXPECT CEILINGS TO LOWER ALSO WITH APPROACH OF THE FRONT. SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO BE SCATTERED IN NATURE WITH THE APPROACH OF THE FRONT. LOW LEVEL WIND SHEAR WILL ALSO BE POSSIBLE FROM ABOUT 00Z UNTIL AFTER THE FRONT PASSES. GAEDE && .FIRE WEATHER... SFC TEMPS TODAY EXPECTED TO WARM INTO THE LOW 80S AT MOST LOCATIONS...WITH SOUTH WINDS SUSTAINED BETWEEN 20 AND 25 MPH WITH GUSTS 30 TO 35 MPH DURING THE DAY AND THIS EVENING. WHILE RH VALUES EXPECTED TO REMAIN WELL ABOVE RED FLAG CRITERIA...WARM TEMPS AND STRONG WINDS MAY RESULT IN FIRE CONCERNS. STRONG COLD FRONT WILL SHIFT WINDS TO WEST THIS EVENING AND OVERNIGHT...AND BRING WITH IT LOWER RH VALUES FOR MUCH OF THE REMAINDER OF THE WEEK. CURRENT FORECASTS INDICATE THAT RH VALUES TUES-FRI WILL BE IN 25-35% RANGE IN MANY PLACES...WITH WINDS 10-15 MPH. BOXELL && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 25, 4:22 AM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 422 AM CDT MON OCT 25 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 422 AM CDT MON OCT 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED RISK FOR THUNDERSTORM WIND GUSTS GREATER THAN 60 MPH. ELEVATED FIRE WEATHER RISK. LIMITED LIGHTNING RISK. LIMITED TORNADO RISK. LIMITED NON-THUNDERSTORM WIND RISK. DISCUSSION... SOUTH WINDS WILL BE SUSTAINED BETWEEN 20 AND 25 MPH AND GUST AS HIGH AS 35 MPH TODAY AND TONIGHT AS A VERY STRONG STORM SYSTEM APPROACHES THE AREA. A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA TONIGHT...BRINGING WITH IT A LINE OF SHOWERS AND THUNDERSTORMS. WHILE INSTABILITY WILL BE QUITE LIMITED...THE VERY STRONG DYNAMICS ASSOCIATED WITH THIS WEATHER SYSTEM WILL RESULT IN A THREAT FOR STRONG TO SEVERE WIND GUSTS WITH ANY THUNDERSTORMS. THUNDERSTORMS SHOULD CLEAR THE AREA AROUND DAYBREAK TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A RISK OF PATCHY FROST THURSDAY NIGHT. BREEZY CONDITIONS...DRY FUELS...AND LOW RELATIVE HUMIDITY VALUES WILL RESULT IN AN ELEVATED FIRE WEATHER RISK FROM TUESDAY THROUGH SATURDAY...MAINLY DURING THE DAYTIME HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:25 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 31 min |
Nearby
Wind Advisories in Missouri, 2010Wind Advisories in Kansas, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.